Alert archive / Missouri / Wind Advisories in 2017
Wind Advisory 5, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Apr 5, 2017, 3:26 AM CDT for 6 counties in Kansas; 12 counties in Missouri. It took effect at Apr 5, 2017, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2017, 3:26 AM CDT (08:26 UTC)
- In effect from
- Apr 5, 2017, 7:00 AM CDT
- Expired
- Apr 5, 2017, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Buchanan County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Henry County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 24 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 743 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 12.5
The text
As transmitted.
032 WWUS73 KEAX 050826 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 326 AM CDT Wed Apr 5 2017 ...Gusty Winds Expected On Wednesday... KSZ025-057-060-103>105-MOZ020-021-028>030-037-038-043>045-053-054- 051900- /O.NEW.KEAX.WI.Y.0005.170405T1200Z-170406T0000Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS- Buchanan-Clinton-Platte-Clay-Ray-Jackson-Lafayette-Cass- Johnson MO-Pettis-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 326 AM CDT Wed Apr 5 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Kansas City/Pleasant Hill has issued a Wind Advisory, which is in effect from 7 AM this morning to 7 PM CDT this evening. * TIMING...Winds will pick up in intensity around 7 am and persist through the day and will taper off in the afternoon and evening. * WINDS...North winds around 20 to 30 mph with gusts approaching 45 mph at times. * IMPACTS...Small or light outdoor objects could be moved. High profile vehicles will be difficult to drive, especially on east to west roads. Tents or canopies are vulnerable to being tossed in this type of wind, causing damage or injury. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
911 WWUS73 KEAX 051459 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 959 AM CDT Wed Apr 5 2017 KSZ025-057-060-103>105-MOZ020-021-028>030-037-038-043>045-053-054- 052300- /O.CON.KEAX.WI.Y.0005.000000T0000Z-170406T0000Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS- Buchanan-Clinton-Platte-Clay-Ray-Jackson-Lafayette-Cass- Johnson MO-Pettis-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 959 AM CDT Wed Apr 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Gusty northwest winds will persist through the afternoon before weakening later this evening. * WINDS...North winds around 30 to 35 mph with gusts approaching 45 mph at times. * IMPACTS...Small or light outdoor objects could be moved. High profile vehicles will be difficult to drive, especially on east to west roads. Tents or canopies are vulnerable to being tossed in this type of wind, causing damage or injury. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
538 WWUS73 KEAX 052352 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 652 PM CDT Wed Apr 5 2017 KSZ025-057-060-103>105-MOZ020-021-028>030-037-038-043>045-053-054- 060100- /O.EXP.KEAX.WI.Y.0005.000000T0000Z-170406T0000Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS- Buchanan-Clinton-Platte-Clay-Ray-Jackson-Lafayette-Cass- Johnson MO-Pettis-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 652 PM CDT Wed Apr 5 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Wind speeds have weakened to below criteria thresholds and will continue to weaken overnight. Therefore, the Wind Advisory will be allowed to expire at 7 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 4, 10:47 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Apr 4, 10:47 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1047 PM CDT Tue Apr 4 2017
.Discussion...
Issued at 404 PM CDT TUE APR 4 2017
Looks like a wet 24 hours for eastern Kansas and Missouri as a large
storm system moves across the Central Plains bringing much needed
spring rains.
Water vapor imagery this afternoon shows a large trough spinning
it's way from the Four corners region east into the panhandles of
Texas and Oklahoma, along with a deep fetch of moisture from the
eastern Pacific. This has resulted in a southwest upper level flow
across the Southern and Central Plains today. However, closer to the
to home, the associated surface low with this system is moving
northeast through Oklahoma this afternoon, with the expectation that
it will continue this track up I-44 corder overnight as the parent
trough moves into the Plains States. However, while this will keep
us cool and wet for the next 24 hours, the forecast for the tail end
of the work week and into the beginning of the weekend is looking a
bit warmer and drier --at least for a few days-- as a large high
amplitude ridge follows the trough across the country.
For tonight through Wednesday...we will be watching as the western
trough lifts across the Nation. A warm air wing ahead of the trough
has resulted in areas of spits, sprinkles and showers lifting across
eastern Kansas and Missouri today. The location of the surface low,
back across Oklahoma, has kept prevailing surface winds form the
northeast today; keeping conditions rather cool and stable. For
tonight, with the expected track of the surface low along I-44 in
southern Missouri thoughts are there is only a limited potential
thunderstorms north of the low due to limited instability. However,
if a strong storm was able to get as far north as east central
Kansas or central Missouri then large hail is gusty winds are the
primary severe threats that would be possible, but this looks to be
a very low threat. Otherwise, the big issue to watch tonight will be
the amount of rain that falls as there is a strong potential for
some flooding. Precipitable water values will be running rather
high, around an inch, as the trough moves through overnight. As a
result widespread rainfall of one to two inches will be possible
tonight through Wednesday; which given the rainfall of late may send
several rivers and streams into flood over the next day. As a
result, we have issued a Flood Watch for tonight through the early
afternoon of Wednesday.
Once the trough starts exiting the Plains States the ridge will
spread across the region, and with it warmer drier conditions. This
will likely bring 70s back into the region by Saturday.
&&
.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1042 PM CDT TUE APR 4 2017
Ongoing rain showers will take a brief reprieve overnight before a
second round approaches the area by the early morning hours.
During this time, MVFR ceiling heights will persist, with perhaps
a periodic reduction to IFR ceilings. The majority of precip will
begin to taper off by the mid morning Wednesday, with off and on
rain chances expected through the day. By the late afternoon/early
evening, all remaining precip will clear east with a return of VFR
conditions through the remainder of the period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Wednesday afternoon for KSZ025-057-060-
102>105.
MO...Flood Watch through Wednesday afternoon for MOZ001>008-011>017-
020>025-028>033-037>040-043>046-053-054.
&&
Discussion...Cutter
Aviation...WelshHazardous weather outlook, Apr 4, 6:20 AM CDT, 21 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 620 AM CDT Tue Apr 4 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051130- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 620 AM CDT Tue Apr 4 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Expecting off and on showers through Tuesday, with more widespread rain and thunderstorms later Tuesday evening. Areas south of HWY 50 could see a strong storm or two with hail up to the size of quarters possible. Heavy rain could cause some isolated flash flooding and flooding in local rivers and streams. More detailed information can be accessed at... http://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Light to moderate rain will persist in the area through Wednesday afternoon, and local streams could see some flooding into the late part of the week and into the weekend. More detailed information can be accessed at... http://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 11:15 PM CDT | River Flood Warning | EAX | Miami | 3 days |
| Apr 4, 11:15 PM CDT | River Flood Warning | EAX | Linn | 4 days |
| Apr 5, 9:15 AM CDT | Areal Flood Warning | EAX | Atchison, Doniphan | 9 hr |
| Apr 5, 9:34 AM CDT | Areal Flood Warning | EAX | Leavenworth | 9 hr |
| Apr 5, 6:19 PM CDT | Areal Flood Warning | EAX | Atchison, Doniphan, Leavenworth | 24 hr |
| Apr 4, 10:42 PM CDT | River Flood Warning | EAX | Daviess, Livingston | 63 hr |
| Apr 4, 10:55 PM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 59 hr |
| Apr 4, 11:35 PM CDT | River Flood Warning | EAX | Carroll | 66 hr |
| Apr 4, 11:37 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 55 hr |
| Apr 5, 2:45 AM CDT | River Flood Warning | EAX | Clay, Ray | 32 hr |
| Apr 5, 9:38 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Ray | 9 hr |
| Apr 5, 3:26 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 35 hr |
Nearby
Wind Advisories in Missouri, 2017Wind Advisories in Kansas, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.